MAUDE Adverse Event Report: COOK INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL

COOK INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL
Model Number N/A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the basket of a n-compass nitinol stone extractor was unable to be opened completely.This observation was made prior to patient contact.No adverse effects have been reported.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control, as well as a visual inspection and functional test of the returned device, was conducted during the investigation.One n-compass nitinol stone extractor without the collet was returned for examination.Upon visual inspection, the handle was in the open position while the basket formation was in the closed position.The cannulated handle was bent inside of the handle.Kinks in the coil and basket sheath were noted.The support sheath was also bowed and the collet knob was loose.Functional test determined that the handle does not actuate basket formation.When the handle is actuated, a kink in the coil is noticed protruding from the side.The basket formation was unable to be manually actuated.There is no evidence to suggest the product was not manufactured to specifications.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the complaint lot (9946836) and the related basket subassembly lot (ns9808421) revealed no related non-conformances.A database search found no other events associated with the provided complaint lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, inspection of the returned product, and the results of our investigation, a definitive root cause was not established.The observed damage was preventing the basket from opening.It is possible the device was damaged during unpacking and/or subsequent handling.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
N-COMPASS NITINOL STONE EXTRACTOR
Common Device Name
GAE SNARE, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9475503
Report Number1820334-2019-03123
Device Sequence Number19545936
Product Code GAE
UDI-Device Identifier00827002362505
UDI-Public(01)00827002362505(17)220702(10)9946836
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model NumberN/A
Device Catalogue NumberC-NTSE-2.4-115-NC3
Device Lot Number9946836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1